Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Please help
chants28 posted:

I'm 37 years old and was diagnosed with osteoporosis 4 years ago. I went for a bone density scan last September 2013 and I now have server osteoporosis in my hips Left Hip Score -2,0 and Right Hip Score -2.1. My endocrinologist has put me on Protos (Strontium Ranelate) as well as Vit D. We have also discovered that my iron levels were critically low so I also take iron supplements.

I'm not happy with the Protos side effects etc. and I worry about the long term effects. I'd like to know if anyone has gone the Homeopathic route with their condition? And is it working?

I look forward to your comments.
bonebabe responded:
Did you have an early menopause? Technically (and this is important for insurance reasons too) a diagnosis of osteoporosis is given only to postmenopausal women. Also is it defined as having a T-score of -2.5 and below or having had a vertebral or hip fracture. Your T-scores are not in the osteoporosis range. Have you had a compression or hip fracture?

If you're not postmenopausal, your scores for your age are not alarming.

Because of the RX for Protelos, I'm assuming you do not live in the USA. There is recent study out (referenced in this community recently) about the ineffectiveness and side effects of strontium.

Not knowing anything about your health history, just from what you've posted, you have low bone density. You do not have osteoporosis or severe osteoporosis.

If your Vit D levels are low, it is common for doctors to prescribe 50,000 IU of Vit D as a booster. When your levels come up, you can maintain with the recommended 1000 IU a day.

You didn't say anything about calcium. You need 1200 mg a day, however the strontium complicates it as they are both minerals and absorption is tricky.

Medication is not usually prescribed for premenopausal women unless there are health complications or a history of fractures.

There is no homeopathic way to increase bone density once you're past menopause. There are many prior posts here about that.

At your age, I'd think you would concentrate on getting sufficient D and calcium and being on your feet at least 4 hours a day.

Why did you have a bone density test in the first place? Are you on prednisone or is your low bone density secondary to something else going on like Crohn's or IBS?

As I tell most people on this forum, go to the National Osteoporosis Foundation website ( ) for a lot of reliable information that can answer your questions and questions you didn't even know you had.

Helpful Tips

Good luck... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the National Osteoporosis Foundation website